Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 17, NWS Fort Worth, TX

November 23, 201424 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 23, 2014, 3:30 AM CST for 24 counties in Texas. It took effect at Nov 23, 2014, 2:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 3:30 AM CST (09:30 UTC)
In effect from
Nov 23, 2014, 2:00 PM CST
Expired
Nov 23, 2014, 8:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 24 counties

Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WWUS74 KFWD 230930
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CST SUN NOV 23 2014

TXZ091>095-100>107-115>120-129>132-141-232000-
/O.NEW.KFWD.WI.Y.0017.141123T2000Z-141124T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON
330 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CST THIS EVENING. 

* LOCATION...AREAS ALONG AND NORTH OF A COMANCHE TO DALLAS TO
  SULPHUR SPRINGS LINE.

* WINDS...SUSTAINED WEST-NORTHWEST WINDS WILL BECOME NORTHWEST AT
  20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON.

* TIMING...FROM 2 PM THROUGH 8 PM. WINDS WILL DIMINISH FROM WEST
  TO EAST THIS EVENING.

* IMPACTS...STRONG WINDS MAY BLOW AROUND LOOSE OBJECTS AND MAKE
  DRIVING DIFFICULT. AIRPORT TRAFFIC COULD POSSIBLY BE DELAYED AT
  TIMES DURING HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

DUNN
2 follow-up statements
000 
WWUS74 KFWD 231952
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CST SUN NOV 23 2014

TXZ091>095-100>107-115>120-129>132-141-240200-
/O.CON.KFWD.WI.Y.0017.141123T2000Z-141124T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON
152 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* LOCATION...AREAS ALONG AND NORTH OF A COMANCHE TO DALLAS TO 
  SULPHUR SPRINGS LINE. 

* WINDS...SUSTAINED WEST-NORTHWEST WINDS WILL BECOME NORTHWEST 
  AT 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. 

* TIMING...FROM 2 PM THROUGH 8 PM. WINDS WILL DIMINISH FROM WEST 
  TO EAST THIS EVENING. 

* IMPACTS...STRONG WINDS MAY BLOW AROUND LOOSE OBJECTS AND MAKE 
  DRIVING DIFFICULT. AIRPORT TRAFFIC COULD POSSIBLY BE DELAYED 
  AT TIMES DURING HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
481 
WWUS74 KFWD 240153
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CST SUN NOV 23 2014

...WIND ADVISORY EXPIRES AT 800 PM...

.WIND GUSTS HAVE DECREASED BELOW ADVISORY CRITERIA.

TXZ091>095-100>107-115>120-129>132-141-240300-
/O.EXP.KFWD.WI.Y.0017.000000T0000Z-141124T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...COMANCHE...DE LEON
753 PM CST SUN NOV 23 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

WIND GUSTS HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:30 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 23, 3:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CST SUN NOV 23 2014

.DISCUSSION...
THE DEEP UPPER TROUGH THAT WAS RESPONSIBLE FOR WIDESPREAD RAINFALL
ACROSS NORTH TEXAS YESTERDAY IS CURRENTLY LOCATED SOUTH OF THE
AREA ALONG THE TEXAS COAST. ALL OF THE RAINFALL HAS MOVED EAST OF
NORTH TEXAS THIS MORNING WITH SOME REMNANT CLOUD COVER PERSISTING.
SOME PATCHY FOG IS ALSO OCCURRING IN AREAS WHERE WINDS HAVE GONE
CALM AND WHERE THERE IS A LACK OF HIGH CLOUDINESS. OTHERWISE...
PARTLY TO MOSTLY CLOUDY SKIES PREVAIL ACROSS NORTH TEXAS WITH
TEMPERATURES IN THE MID 50S.

WATER VAPOR IMAGERY SHOWS ANOTHER UPSTREAM SHORTWAVE WHICH IS
MOVING THROUGH THE INTERMOUNTAIN WEST THIS MORNING. THIS FEATURE
HAS ALREADY INDUCED A LEE SIDE CYCLONE OVER FAR SOUTHEAST
COLORADO. THIS IS IMPORTANT FOR TODAYS WEATHER IN NORTH TEXAS
BECAUSE AS THE UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS...THE
SURFACE LOW WILL CONTINUE TO DEEPEN AND MOVE ACROSS CENTRAL
OKLAHOMA. AS IT DOES...SURFACE PRESSURES WILL CONTINUE TO FALL
ACROSS NORTH TEXAS...RESULTING IN A TIGHT GRADIENT ACROSS THE
REGION. THESE WINDS WILL PRIMARILY BE WESTERLY THROUGH MID
AFTERNOON BEFORE BECOMING NORTHWEST AS A COLD FRONT MOVES INTO
NORTH TEXAS. THE MOST SIGNIFICANT CONCERN TODAY WILL BE EXACTLY
HOW HIGH THE WINDS GET. WITH STRONG WIND FIELDS ALOFT ASSOCIATED
WITH THE UPPER TROUGH...ANY DEEP MIXING COULD RESULT IN GUSTS
APPROACHING 40 MPH. THE LATEST GFS LAMP GUIDANCE SUGGESTS THAT
THIS MIGHT HAPPEN...FORECASTING WINDS OF 30G40KT AT DFW LATE THIS
AFTERNOON. THIS WOULD CAUSE SOME ISSUES AT AREA AIRPORTS IF IT
PANS OUT. THE REMAINDER OF THE GUIDANCE IS NOT QUITE AS AGGRESSIVE
ON WINDS...SO WILL TONE THINGS DOWN JUST A BIT. THINKING IS THAT
THE HIGHEST WINDS WILL OCCUR MID/LATE AFTERNOON WITH THE ARRIVAL
OF THE COLD FRONT. THIS IS WHEN LAPSE RATES ARE STEEPEST AND THERE
IS A GOOD PUSH OF COLD ADVECTION INTO THE REGION. CURRENT FORECAST
WILL SHOW GUSTS APPROACHING 40 MPH BUT THIS SHOULD BE OF SHORT
DURATION AS A SURFACE INVERSION STARTS TO DEVELOP AFTER DARK. WE
WILL HAVE A WIND ADVISORY FOR THE NORTHERN HALF OF NORTH TEXAS
STARTING AT 2 PM AND CONTINUING UNTIL 8 PM.

WITH WESTERLY WINDS INITIALLY THIS AFTERNOON...TEMPERATURES ARE
LIKELY TO WARM CONSIDERABLY UNDER MOSTLY SUNNY SKIES. WILL HAVE
HIGHS IN THE MID 70S ACROSS MUCH OF NORTH TEXAS. TEMPS WILL BE A
LITTLE COOLER NEAR THE RED RIVER.

COLDER AIR WILL FILTER IN BEHIND THE FRONT THIS EVENING...SO HIGHS
ON MONDAY WILL BE 10 TO 15 DEGREES COOLER. A SECONDARY FRONT MOVES
IN TUESDAY WITH HIGHS RIGHT AROUND 60 DEGREES WHICH IS A LITTLE
BELOW NORMAL FOR THIS TIME OF YEAR.

MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH A DRY WEEK AHEAD
AND THERE IS SOME INDICATION THAT WE WILL WARM UP RATHER NICELY BY
THE END OF THE WEEK. BROAD RIDGING DOMINATES THE WESTERN U.S.
WEDNESDAY THROUGH FRIDAY WITH SOUTHWEST FLOW ALOFT TO ABOUT 700MB.
THIS SUGGESTS THAT TEMPERATURES WILL STEADILY CLIMB THROUGH THE
END OF THE WEEK. GFS MOS NUMBERS SHOW HIGHS REACHING THE MID 70S
BY THE END OF THE WEEK. WE WONT GO QUITE THAT WARM YET BUT WILL
SHOW HIGHS WARMING INTO THE UPPER 60S FOR THANKSGIVING INTO FRIDAY.

DUNN

&&

.AVIATION...
/ISSUED 1214 AM CST SUN NOV 23 2014/
PRIMARY CONCERN IS A POTENTIAL FOR LOW CIGS/VSBY THROUGH THE EARLY
MORNING HOURS AND STRONG CROSSWINDS SUNDAY.

CIGS/VSBY TONIGHT...
RAIN HAS ENDED AND VFR CONDITIONS PREVAIL OVER THE REGION RIGHT
NOW. THE LOW LEVELS REMAIN NEARLY SATURATED WHICH RAISES CONCERN
THAT FOG OR LOW CLOUDS WILL REDEVELOP DURING THE NEXT FEW HOURS AS
DRYING OCCURS ALOFT AND ENHANCES RADIATIONAL COOLING ABOVE THE
MOIST LAYER. WILL BRING MVFR CIGS/VSBY IN AT 9Z/3AM WITH A TEMPO
FOR IFR CIGS. HOWEVER WITH SURFACE WINDS BECOMING LIGHT
SOUTHWEST...IT SHOULD PREVENT DENSE FOG FROM FORMING. THE SHALLOW
MOISTURE MEANS THAT ANY CLOUDS/FOG SHOULD CLEAR OUT QUICKLY AFTER
SUNRISE. VFR AND GENERALLY CLEAR SKIES WILL PREVAIL THEREAFTER.

CROSSWINDS SUNDAY AFTERNOON AND EVENING...
MOMENTUM TRANSFER OF STRONGER WINDS ALOFT DOWN TO THE SURFACE
WILL BE RESPONSIBLE FOR THE HIGH WINDS. THUS WE WILL HAVE TO WAIT
FOR LAPSE RATES TO BECOME STEEP ENOUGH FOR THIS TRANSFER TO OCCUR.
MODEL GUIDANCE IS NOW IN GOOD AGREEMENT IN SHOWING THE NEARLY DRY
ADIABATIC LAPSE RATES NOT OCCURRING UNTIL LATE SUNDAY AFTERNOON
WHEN A SHOT OF STRONG COLD ADVECTION MOVES THROUGH WITH A COLD
FRONT. THUS THE STRONG WINDS WILL LIKELY NOT OCCUR UNTIL AFTER
22Z/4PM AND PERSIST INTO THE EARLY EVENING HOURS WHEN THEY SHOULD
GRADUALLY DIMINISH AFTER 2Z/8PM. THE WIND DIRECTION SHOULD ALSO BE
FROM ABOUT 300 DEGREES WHEN THE STRONGEST WINDS OCCUR WHICH SHOULD
ALLOW FULL USE OF RUNWAYS 31R/L AND AT LEAST SOME USE OF THE N-S
RUNWAYS. THE GFS CONTINUES TO BE THE STRONGEST WITH THE WINDS AND
LAMP GUIDANCE IS INDICATING SUSTAINED 32G41KT AT 0Z. SINCE ALL OF
THE OTHER GUIDANCE IS LOWER THAN THIS...HAVE INSTEAD FORECAST
24G34KT...BUT THIS WILL CONTINUE TO BE MONITORED.

DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS SUNDAY...HAVE
LOWERED WIND SPEEDS FROM PREVIOUS FORECAST TO 17KT DUE TO LESS
STEEP LAPSE RATES AND MORE LIMITED MIXING. WIND DIRECTION DURING
THIS TIME WILL BE W/SW BUT SPEEDS SHOULD BE JUST LOW ENOUGH TO
PRECLUDE A SIGNIFICANT FLOW DISRUPTION DURING THIS TIME FRAME.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  41  63  39  62 /   5   0   0   0   0
WACO, TX              77  43  64  35  61 /   0   0   0   0   0
PARIS, TX             74  40  59  34  58 /  10   0   0   0   0
DENTON, TX            75  38  61  35  60 /   5   0   0   0   0
MCKINNEY, TX          75  38  61  34  60 /   5   0   0   0   0
DALLAS, TX            77  41  63  39  62 /   5   0   0   0   0
TERRELL, TX           74  41  62  35  62 /   5   0   0   0   0
CORSICANA, TX         77  42  64  37  63 /   5   0   0   0   0
TEMPLE, TX            78  41  64  35  62 /   0   0   0   0   0
MINERAL WELLS, TX     73  37  62  35  58 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING
FOR TXZ091>095-100>107-115>120-129>132-141.

&&
Hazardous weather outlook, Nov 23, 3:25 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST SUN NOV 23 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
325 AM CST SUN NOV 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
ESPECIALLY ALONG AND NORTH OF A LINE FROM COMANCHE TO DALLAS TO
SULPHUR SPRINGS WHERE A WIND ADVISORY IS IN EFFECT FROM 2 PM UNTIL
8 PM. A WEST TO NORTHWEST WIND WILL PREVAIL BETWEEN 20 AND 30 MPH
WITH SOME GUSTS TO 40 MPH ACROSS THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.